Reuters reports Mexican authorities are studying the case of a 32-year-old female doctor who was hospitalized after receiving the Pfizer-BioNTech COVID-19 vaccine.
The doctor was admitted to the intensive care unit of a public hospital in the northern state of Nuevo Leon after experiencing seizures, difficulty breathing, and a skin rash.
“The initial diagnosis is encephalomyelitis,” the Health Ministry said in a statement released on Friday night, adding that the doctor has a history of allergic reactions. They said there is no evidence from clinical trials that anyone has developed an inflammation of the brain after the vaccine’s application.
Neither Pfizer nor BioNTech responded to a Reuters request for comment.
Last week, a 75-year-old man from Beit Shean died of cardiac arrest about 2 hours after receiving the Pfizer COVID-19 vaccine.
Also last week, an 88-year-old man collapsed and died hours after receiving the COVID-19 vaccine. He was evacuated by Magen David Adom staff to the emergency department at Hadassah Ein Kerem hospital in Jerusalem.